Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Dark spots on both cheeks, tried hydroquinone cream, Azelaic Acid cream 10%, kojic Acid, no help. Solution ?

Sir, I have dark spots on my both cheeks since one year... I have consulted numerous dermatologist and have applied many ointments as suggested by them. Like- hydroquinone cream, Azelaic Acid cream 10%, kojic Acid .... Etc... It did help lighten somehow the dark spots but the moment I discontinue to use it, it reappears again. Please help...
Asked On : Wed, 30 Jan 2013
Answers:  1 Views:  337
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dermatologist 's  Response

You seem to be suffering from melasma. The treatment of melasma is prolonged and chances of recurrence is quite high after stopping the treatment as has happened in your case. The best way to prevent recurrence is to use mild depigmenting creams in maintenance phase too instead of discontinuing the therapy altogether. You may follow these suggestions to help treat your problem-

Take oral vitamin c and antioxidant supplements

Use a sunscreen of SPF 50 like melaguard twice in a day even if staying indoors

You may use hydroquinone based creams, Glycolic acid creams or Triple combination like skinlite to reduce pigmentation. To get better results you may take sessions of chemical peels ( Glycolic or TCA) or laser sessions to reduce the pigmentation

Once the pigmentation reduces switch over to milder Kojic acid, liquorice arbutin based creams to keep pigmentation at bay( melaglow, kojivit, clearz plus). These creams can be used for prolonged period without harming the skin. You can also take monthly sessions of chemical peels as a maintenance therapy.

Avoidance of sun exposure, use of good sunscreen and a mild pigmentation reducing regime is a key to prevent melasma from recurring after taking treatment. Hope that answers your query. Take care.
Answered: Wed, 30 Jan 2013
I find this answer helpful

4 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor